Format

Send to

Choose Destination
See comment in PubMed Commons below
Lancet Oncol. 2015 Apr;16(4):e181-9. doi: 10.1016/S1470-2045(14)71133-7.

Nail toxicities induced by systemic anticancer treatments.

Author information

1
Gustave Roussy, Département de Médicine Oncologique, Service de Dermatologie, Villejuif, France; Université Paris-Sud, Faculté de Médecine, Le Kremlin Bicetre, France. Electronic address: caroline.robert@gustaveroussy.fr.
2
Oncology Department, Institut Claudius Regaud, Institut Universitaire du Cancer, Toulouse Oncopole, France.
3
Gustave Roussy, Département de Médicine Oncologique, Service de Dermatologie, Villejuif, France.
4
Department of Research and Innovation, L'Oreal, Paris, France.
5
Département Interdisciplinaire de Soins de Support en Oncologie, Villejuif, France.
6
Département de Biostatistiques, Villejuif, France.

Abstract

Patients treated with systemic anticancer drugs often show changes to their nails, which are usually well tolerated and disappear on cessation of treatment. However, some nail toxicities can cause pain and functional impairment and thus substantially affect a patient's quality of life, especially if they are given taxanes or EGFR inhibitors. These nail toxicities can affect both the nail plate and bed, and might present as melanonychia, leukonychia, onycholysis, onychomadesis, Beau's lines, or onychorrhexis, as frequently noted with conventional chemotherapies. Additionally, the periungual area (perionychium) of the nail might be affected by paronychia or pyogenic granuloma, especially in patients treated with drugs targeting EGFR or MEK. We review the nail changes induced by conventional chemotherapies and those associated with the use of targeted anticancer drugs and discuss preventive or curative options.

Comment in

PMID:
25846098
DOI:
10.1016/S1470-2045(14)71133-7
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Elsevier Science
    Loading ...
    Support Center